Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2012, 10:18 PM CDT for Burke County, Divide County, Williams County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 10:18 PM CDT (03:18 UTC)
- Expired
- Jul 3, 2012, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Divide County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS53 KBIS 040318
SVRBIS
NDC013-023-105-040415-
/O.NEW.KBIS.SV.W.0110.120704T0318Z-120704T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN NORTHWEST NORTH DAKOTA
EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1115 PM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NOONAN TO
RAY...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMLET...NOONAN...TIOGA...MCGREGOR...LARSON...COLUMBUS...
BATTLEVIEW...POWERS LAKE...NORTH PORTAL...LIGNITE...PORTAL AND
FLAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE
OF QUARTERS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4901 10234 4855 10238 4855 10288 4841 10289
4832 10325 4900 10317
TIME...MOT...LOC 0318Z 238DEG 35KT 4905 10303 4839 10309
WIND...HAIL 60MPH 1.00IN
$$
HEINERT3 follow-up statements
558
WWUS53 KBIS 040336
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1036 PM CDT TUE JUL 3 2012
NDC013-023-105-040415-
/O.CON.KBIS.SV.W.0110.000000T0000Z-120704T0415Z/
WILLIAMS ND-BURKE ND-DIVIDE ND-
1036 PM CDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DIVIDE...WESTERN BURKE AND NORTHEASTERN WILLIAMS COUNTIES UNTIL 1115
PM CDT...
AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF NORTH
PORTAL TO MCGREGOR...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NORTH PORTAL...PORTAL AND LIGNITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4866 10265 4855 10288 4854 10299 4856 10318
4900 10312 4900 10283 4901 10243
TIME...MOT...LOC 0336Z 238DEG 35KT 4914 10280 4860 10290
WIND...HAIL 60MPH 1.00IN
$$
HEINERT347
WWUS53 KBIS 040352
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1052 PM CDT TUE JUL 3 2012
NDC023-105-040401-
/O.CAN.KBIS.SV.W.0110.000000T0000Z-120704T0415Z/
WILLIAMS ND-DIVIDE ND-
1052 PM CDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIVIDE AND
NORTHEASTERN WILLIAMS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWEST
WILLIAMS AND WESTERN DIVIDE COUNTIES UNTIL 1145 PM CDT.
LAT...LON 4900 10244 4866 10265 4864 10289 4872 10289
4873 10293 4877 10295 4878 10293 4900 10294
4901 10244
TIME...MOT...LOC 0351Z 238DEG 35KT 4902 10264 4868 10271
$$
NDC013-040415-
/O.CON.KBIS.SV.W.0110.000000T0000Z-120704T0415Z/
BURKE ND-
1052 PM CDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BURKE
COUNTY UNTIL 1115 PM CDT...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
NORTH PORTAL TO 6 MILES NORTH OF BATTLEVIEW...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH PORTAL...PORTAL AND LIGNITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4900 10244 4866 10265 4864 10289 4872 10289
4873 10293 4877 10295 4878 10293 4900 10294
4901 10244
TIME...MOT...LOC 0351Z 238DEG 35KT 4902 10264 4868 10271
WIND...HAIL <50MPH 1.00IN
$$
HEINERT744
WWUS53 KBIS 040414
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1114 PM CDT TUE JUL 3 2012
NDC013-040424-
/O.EXP.KBIS.SV.W.0110.000000T0000Z-120704T0415Z/
BURKE ND-
1114 PM CDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BURKE COUNTY WILL
EXPIRE AT 1115 PM CDT/1015 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 4900 10244 4866 10265 4864 10289 4872 10289
4873 10293 4877 10295 4878 10293 4900 10294
4901 10244
TIME...MOT...LOC 0414Z 238DEG 35KT 4914 10235 4880 10242
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:16 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 3, 10:16 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1016 PM CDT TUE JUL 3 2012 .DISCUSSION...EVENING CONVECTIVE TRENDS CONTINUE TO INDICATE THE BULK OF THE STRONG TO SEVERE THUNDERSTORMS SHOULD REMAIN ACROSS NORTHERN NORTH DAKOTA TONIGHT. INSTABILITY ACROSS SOUTHERN NORTH DAKOTA CONTINUES TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. HOWEVER...CONVECTION CONTINUES TO FIRE ALONG A FRONTAL OCCLUSION COINCIDENT WITH SURFACE-6KM SHEAR AROUND 50 KNOTS OVER NORTHWESTERN NORTH DAKOTA. SOME ADDITIONAL CONVECTION COULD FIRE ALONG THE BOUNDARY AS THE FRONT MOVES ACROSS THE STATE THROUGH THE REMAINDER OF THE EVENING. AS A RESULT...WILL ALLOW THE WATCH TO CONTINUE FOR THE NEXT FEW HOURS. UPDATED GRIDDED/TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH FROM WEST TO EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THE MAIN AREA IMPACTED WILL BE ACROSS NORTHERN NORTH DAKOTA (KISN- KMOT). THE MAIN IMPACT WILL BE AN ABRUPT WIND SHIFT FROM THE SOUTHEAST TO NORTHWEST WITH GUSTS GENERALLY AROUND 40 KNOTS. HOWEVER...WOULD NOT BE SURPRISED TO SEE A PEAK WIND GUST AROUND 50 KNOTS. HAIL WILL ALSO BE A POSSIBILITY. DO NOT THINK THE LINE WILL BUILD AS FAR SOUTH AS I-94. HOWEVER...CANNOT RULE OUT ANY THUNDERSTORM ACTIVITY TONIGHT ACROSS SOUTHERN NORTH DAKOTA. AS A RESULT...INDICATED VCTS IN THE KDIK/KBIS/KJMS TAFS BASED UPON THE EXPECTED FROPA TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 3, 7:38 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 738 PM CDT TUE JUL 3 2012 NDZ001>005-009>013-017>023-031>036-040>046-050045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 738 PM CDT TUE JUL 3 2012 /638 PM MDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 458 IS IN EFFECT. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE CALL 1-800-247-0212 WITH SEVERE WEATHER REPORTS. NDZ025-037-047-048-050-051-050045- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 738 PM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE JAMES RIVER BASIN TONIGHT. TM
In the hours before
Special weather statement, Jul 3, 6:52 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 PM CDT TUE JUL 3 2012 NDZ001-009-017-040030- DIVIDE-MCKENZIE-WILLIAMS- 652 PM CDT TUE JUL 3 2012 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN NORTH DAKOTA... AT 645 PM CDT...OR 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA...ROUGHLY 63 MILES WEST OF CROSBY TO 95 MILES SOUTHWEST OF WILLISTON...MOVING EAST AT AROUND 40 MPH. WINDS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF QUARTERS HAVE BEEN REPORTED WITH THESE STORMS. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA BETWEEN 730 PM CDT AND 815 PM CDT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AHEAD OF THIS LINE. STAY TUNED TO LOCAL MEDIA FOR UPDATED STATEMENTS OR WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA UNTIL 100 AM CDT. HEINERT/SIMOSKO
Local storm report, Jul 3, 8:26 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 12 SSW GRENORA 48.46N 104.04W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
SPOTTER REPORTED THAT SHE RECEIVED A CALL FROM A
NEIGHBOR WHO REPORTED A TREE DOWN ON TOP OF A POWERLINE.
OCCURRED APPROXIMATELY 12 MILES SOUTHWEST OF GRENORA AT
7...50 PM
&&
KROLAKLocal storm report, Jul 3, 9:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 2 E GRENORA 48.62N 103.89W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
A 70 FOOT WALL WIND BREAK 8 FT HIGH FOR CATTLE WAS
FLATTENED... A WOODEN CALF SHELTER 10X20 FT AND 4 FEET
HIGH WAS BLOWN INTO PIECES.
&&
NHEINERTLocal storm report, Jul 3, 9:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 N WILLISTON 48.20N 103.63W
07/03/2012 E0.75 INCH WILLIAMS ND PUBLIC
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 53 min |
| Jul 3, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 59 min |
| Jul 3, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| Jul 3, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 3, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 4, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 67 min |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | BIS | Divide | 3 hr |
| Jul 4, 1:12 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 63 min |
| Jul 4, 6:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.